Alert archive / Virginia / Wind Advisories in 2017

Wind Advisory 7, NWS Wakefield, VA

April 24, 2017Currituck County, North Carolina; Accomack County, Northampton County, City of Virginia Beach, Virginia; Worcester County, Maryland

NWS Wakefield, VA issued this wind advisory at Apr 24, 2017, 3:17 PM EDT for Currituck County, North Carolina; Accomack County, Northampton County, City of Virginia Beach, Virginia; Worcester County, Maryland. It took effect at Apr 25, 2017, 2:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2017, 3:17 PM EDT (19:17 UTC)
In effect from
Apr 25, 2017, 2:00 AM EDT
Expired
Apr 25, 2017, 12:29 PM EDT
In force
10 hr
Issued by
NWS Wakefield, VA

Counties Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Northampton County, VA

The radar

The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2017-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2017-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
435 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

405 
WWUS71 KAKQ 241917
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
317 PM EDT Mon Apr 24 2017


NCZ017-102-VAZ098-250330-
/O.NEW.KAKQ.WI.Y.0007.170425T0600Z-170425T1200Z/
Western Currituck-Eastern Currituck-Virginia Beach-
Including the city of Corolla
317 PM EDT Mon Apr 24 2017

...WIND ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

The National Weather Service in Wakefield has issued a Wind
Advisory, which is in effect from 2 AM to 8 AM EDT Tuesday.

* AREAS AFFECTED: Virginia Beach, VA and Currituck, NC.

* WINDS: East 25 to 30 mph with gusts up to 45 mph.

* TIMING: Late tonight into early Tuesday morning.

* IMPACTS: Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

MDZ025-VAZ099-100-250330-
/O.NEW.KAKQ.WI.Y.0007.170425T1100Z-170425T1700Z/
Maryland Beaches-Accomack-Northampton-
Including the cities of Ocean City, Chincoteague, Wallops Island,
Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, 
Kiptopeke, Kiptopeke State Park, and Plantation
317 PM EDT Mon Apr 24 2017

...WIND ADVISORY IN EFFECT FROM 7 AM TO 1 PM EDT TUESDAY...

The National Weather Service in Wakefield has issued a Wind
Advisory, which is in effect from 7 AM to 1 PM EDT Tuesday.

* AREAS AFFECTED: Portions of the Lower Eastern Shore near the
  Atlantic coast.

* WINDS: East 25 to 30 mph with gusts up to 45 mph.

* TIMING: Tuesday morning through midday.

* IMPACTS: Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
4 follow-up statements
441 
WWUS71 KAKQ 241929
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
329 PM EDT Mon Apr 24 2017

NCZ017-102-VAZ098-250330-
/O.CON.KAKQ.WI.Y.0007.170425T0600Z-170425T1200Z/
Western Currituck-Eastern Currituck-Virginia Beach-
Including the city of Corolla
329 PM EDT Mon Apr 24 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

* AREAS AFFECTED: Virginia Beach, VA and Currituck, NC.

* WINDS: East 25 to 30 mph with gusts up to 45 mph.

* TIMING: Late tonight into early Tuesday morning.

* IMPACTS: Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph.  Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use caution
until the winds subside.

&&

$$

MDZ025-VAZ099-100-250330-
/O.CON.KAKQ.WI.Y.0007.170425T1100Z-170425T1700Z/
Maryland Beaches-Accomack-Northampton-
Including the cities of Ocean City, Chincoteague, Wallops Island,
Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, 
Kiptopeke, Kiptopeke State Park, and Plantation
329 PM EDT Mon Apr 24 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 1 PM EDT
TUESDAY...

* AREAS AFFECTED: Portions of the Lower Eastern Shore near the 
  Atlantic coast.

* WINDS: East 25 to 30 mph with gusts up to 45 mph.

* TIMING: Tuesday morning through midday.

* IMPACTS: Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph.  Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use caution
until the winds subside.

&&

$$
418 
WWUS71 KAKQ 250212
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
1012 PM EDT Mon Apr 24 2017


NCZ017-102-VAZ098-251015-
/O.CON.KAKQ.WI.Y.0007.170425T0600Z-170425T1200Z/
Western Currituck-Eastern Currituck-Virginia Beach-
Including the city of Corolla
1012 PM EDT Mon Apr 24 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

* AREAS AFFECTED: Virginia Beach, VA and Currituck, NC.

* WINDS: East 25 to 30 mph with gusts up to 45 mph.

* TIMING: Late tonight into early Tuesday morning.

* IMPACTS: Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph.  Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$

MDZ025-VAZ099-100-251015-
/O.CON.KAKQ.WI.Y.0007.170425T1100Z-170425T1700Z/
Maryland Beaches-Accomack-Northampton-
Including the cities of Ocean City, Chincoteague, Wallops Island,
Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, 
Kiptopeke, Kiptopeke State Park, and Plantation
1012 PM EDT Mon Apr 24 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 1 PM EDT
TUESDAY...

* AREAS AFFECTED: Portions of the Lower Eastern Shore near the 
  Atlantic coast.

* WINDS: East 25 to 30 mph with gusts up to 45 mph.

* TIMING: Tuesday morning through midday.

* IMPACTS: Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph.  Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$
906 
WWUS71 KAKQ 251043
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
643 AM EDT Tue Apr 25 2017


NCZ017-102-VAZ098-251145-
/O.CAN.KAKQ.WI.Y.0007.000000T0000Z-170425T1200Z/
Western Currituck-Eastern Currituck-Virginia Beach-
Including the city of Corolla
643 AM EDT Tue Apr 25 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Wakefield has cancelled the Wind
Advisory.


$$

MDZ025-VAZ099-100-251700-
/O.CON.KAKQ.WI.Y.0007.170425T1100Z-170425T1700Z/
Maryland Beaches-Accomack-Northampton-
Including the cities of Ocean City, Chincoteague, Wallops Island,
Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, 
Kiptopeke, Kiptopeke State Park, and Plantation
643 AM EDT Tue Apr 25 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* AREAS AFFECTED: Portions of the Lower Eastern Shore near the 
  Atlantic coast.

* WINDS: East 25 to 30 mph with gusts up to 45 mph.

* TIMING: Through midday.

* IMPACTS: Strong winds may blow down limbs, trees, and power
  lines. Isolated power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph.  Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$
961 
WWUS71 KAKQ 251629
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
1229 PM EDT Tue Apr 25 2017

MDZ025-VAZ099-100-251730-
/O.CAN.KAKQ.WI.Y.0007.000000T0000Z-170425T1700Z/
Maryland Beaches-Accomack-Northampton-
Including the cities of Ocean City, Chincoteague, Wallops Island,
Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, 
Kiptopeke, Kiptopeke State Park, and Plantation
1229 PM EDT Tue Apr 25 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Wakefield has cancelled the Wind
Advisory.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Apr 24, 2:13 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 24, 2:13 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
213 PM EDT Mon Apr 24 2017

.SYNOPSIS...
Low pressure will linger off the southeast coast through Tuesday,
then slowly lift northeast off the Mid Atlantic coast Wednesday.
High pressure builds into the area for the second half of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Lowered temps a bit across wrn most zones per crnt readings and
radar trends. Otw, waves of moisture will continue to move NNW
in wedged cooled airmass today. Cloudy, cool / wet aftrn ahead
with periods of rain (of varying intensity) over most of the fa.
Cat pops except high likely along the coast. Highs range from
the low-mid 50s ovr the piedmont to near 70 across sern coastal
areas. QPF around 1/2, highest out in the piedmont.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
No major changes in forecast rationale this morning. The
primary forecast concern with this system comes tonight and
Tuesday when the tropical moisture off the Florida coast gets
entrained then rotates nnw around the vertically stacked system
as it slowly lifts north along the Mid-Atlantic coast. SPC WRF
shows area of heavier showers and t-storms lifting NE from the
coastal front, reaching our area overnight. Therefore, do
continue to expect the pcpn type to go back to more of a
convective one, at least along the coast. Lows tonight/early
Tuesday from near 50 NW to the lwr 60s SE. A bit more humid
Tuesday with highs in the low-mid 60s NW to low- mid 70s SE.

Pcpn tapers off west to east Tuesday night/early Wed with lows
in the 50s. Decreasing cloudiness and warmer Wed. Highs in the
upper 60s to lower 70s NE zones...middle to upper 70s inland.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Long term period will feature above normal temps with mainly dry wx.
For Wed night/Thu, deep SWly flow develops across the eastern
seaboard as the aforementioned low pushes off to the NE. An upper-
level ridge then builds in through the weekend allowing for warm
temps and dry wx as most of the energy aloft will stay N and W of
the local area. At most a 20% chance of a late day shra/tstm Fri and
Sat. High temps Thu through Sun in the 80s, pushing upper 80s on
Sat. Low temps in the 60s.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Degraded aviation conditions are expected to continue through the
forecast period as a complex low pressure system lifts along the
southeast coast. MVFR/IFR ceilings are expected to continue through
the forecast period with even the potential for a few pockets of
LIFR ceilings. Periods of light to moderate rain showers will also
allow for MVFR and potentially IFR visibilities at times, especially
this evening and overnight. A rumble of thunder cannot be ruled out,
especially across NE NC, but confidence is too low to include in the
TAF. Northeast winds will increase this evening and overnight as the
low approaches the area. Very windy conditions will be possible
along the coast tomorrow morning with gusts potentially in excess of
30 knots.

Outlook: Low pressure will strengthen near the Carolina coast
tonight allowing for heavier rain and continued IFR conditions
during the day on Tuesday. As low pressure moves up the coast, rain
and degraded aviation conditions will begin to diminish by
Wednesday. Dry weather is in store for Thursday and Friday as high
pressure builds over the southeast states.

&&

.MARINE...
Latest surface analysis depicts high pressure off the Northeast
coast and low pressure over the Southeast. The result is ongoing
northeast flow over the local waters. Have seen an uptick in speeds
early this morning as pressure falls and increasing low level winds
spread over the waters. Gusts to around 30 knots observed in the
southern coastal waters and lower Chesapeake Bay. Seas average 4-6
feet and waves 2-4 feet. Low pressure slide off the Southeast coast
today as high pressure slides farther offshore. Sustained winds
average 20-25 knots with gusts to around 30 knots over the Bay and
coastal waters north of Cape Charles Light. Gradient winds diminish
over the southern waters and Sound later this morning, with SCA
headlines dropping off for the sound. Rivers average 15-20 knots.
Seas build to  5-8 feet in the northern coastal waters this
afternoon and subside to 4-6 feet in the southern coastal waters.
Waves average 3-5 feet. Low pressure lifts over the eastern
Carolinas tonight. Anomalous easterly low level flow spreads over
the waters late tonight ahead of the advancing surface low. Pressure
falls of 3-6mb in 6 hours will help mix some of the higher velocity
winds aloft (925mb winds of 45-55 knots) to the water. As a result,
have issued gale headlines for the lower Bay and coastal waters late
tonight into Tuesday morning for gusts of 35 to 40 knots. Have also
added the lower James to gale headlines for a 3-6 hour period of
gale gusts to around 35 knots. As the strong easterly winds
overspread the waters, seas will build quickly to 7-10 feet. High
surf advisories have been issued for all coastal areas. Low pressure
lifts over the waters Tuesday afternoon, with improving conditions
over the southern coastal waters and lower Bay. Seas slowly subside
to 5-9 feet (highest north). Low pressure centers over the waters
Tuesday night as winds diminish at or below 15 knots. However, seas
will be slow to subside as the low lifts north of the waters through
Wednesday. Still anticipate 4-7 foot seas Wednesday afternoon. Waves
1-2 feet.

Sub-sca conditions expected all waters Thursday as the low
weakens north of the waters. The next front approaches the waters
Friday, stalling over the northern waters Friday night.

&&

.TIDES/COASTAL FLOODING...
Current tidal departures are averaging around 1 to 1.5 feet in
the lower Bay and southern coastal waters due to ongoing onshore
flow. Have issued another round of coastal flood statements for
this mornings high tide across the lower Bay and lower James
river. Levels are expected to fall below minor flooding
thresholds. Tidal anomalies increase to 1.5 to 2 feet through
tonight as northeast flow increases. Water levels are expected
to stay below minor flooding thresholds again this evening into
early tonight. Increasing easterly flow ahead of low pressure
lifting over the Carolinas tonight will result push tidal
departures toward 2 feet late tonight/early Tuesday morning. The
elevated departures will coincide with high tide across the
lower Bay and coastal areas. Minor/nuisance flooding is
expected. Depending on the exact track of the low, high end
minor to low end moderate coastal flooding is possible Tuesday
night. Departures subside Wednesday as low pressure lifts along
the Northeast coast and flow becomes offshore.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...High Surf Advisory from 6 AM to 4 PM EDT Tuesday for MDZ025.
NC...High Surf Advisory from 4 AM to 10 AM EDT Tuesday for NCZ102.
VA...High Surf Advisory from 6 AM to 4 PM EDT Tuesday for VAZ099-
     100.
     High Surf Advisory from 4 AM to 10 AM EDT Tuesday for VAZ098.
MARINE...Small Craft Advisory until 1 PM EDT Tuesday for ANZ635>637.
     Small Craft Advisory until 4 AM EDT Tuesday for ANZ632-634-638-
     650-652-654-656-658.
     Gale Warning from 4 AM to 10 AM EDT Tuesday for ANZ632-634-638-
     656-658.
     Small Craft Advisory from 11 PM this evening to 10 AM EDT
     Tuesday for ANZ633.
     Small Craft Advisory until 6 PM EDT Tuesday for ANZ630-631.
     Gale Warning from 4 AM to 1 PM EDT Tuesday for ANZ650-652-654.

&&

SYNOPSIS...MAM
NEAR TERM...MPR/MAM
SHORT TERM...MAM
LONG TERM...MAS
AVIATION...AJB
MARINE...SAM
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 24, 5:45 AM EDT, 9 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
545 AM EDT Mon Apr 24 2017

MDZ021>023-VAZ048-061-062-064-068-069-075>078-081>083-509>522-250945-
Dorchester-Wicomico-Somerset-Fluvanna-Cumberland-Goochland-Caroline-
Amelia-Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-
Prince George-Charles City-New Kent-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
545 AM EDT Mon Apr 24 2017

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and south central Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Low pressure will track east across the Carolinas through tonight
then lift northeast along the Mid-Atlantic coast Tuesday and Tuesday
night. This will result in periods of moderate to locally heavy rain
across the outlook area on Tuesday. Rainfall amounts will average
between 1 and 2 inches...with locally higher amounts possible. This
rainfall will likely produce rises on area rivers...with localized
minor flooding possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-VAZ060-065>067-079-080-087-088-092-250945-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Prince Edward-Mecklenburg-Lunenburg-
Nottoway-Brunswick-Dinwiddie-Greensville-Sussex-Southampton-
545 AM EDT Mon Apr 24 2017

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Today and Tonight.

Low pressure will track east across the Carolinas through tonight...then
lift northeast along the Mid-Atlantic coast Tuesday and Tuesday
night.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Rain will continue into Tuesday night, with rain falling heavily at
times across the outlook area on Tuesday. Rainfall amounts will
average between 1 and 3 inches...with locally higher amounts
possible. This rainfall will likely produce rises on area
rivers...with localized minor flooding possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-250945-
Eastern Currituck-
545 AM EDT Mon Apr 24 2017

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM TO 10 AM EDT TUESDAY...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

Low pressure will track east across the Carolinas through tonight...then
lift northeast along the Mid-Atlantic coast Tuesday and Tuesday
night. East winds will increase tonight, with gusts of 30 to 40 mph
expected overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

Rain will continue into Tuesday night, with rain falling heavily at
times across the outlook area on Tuesday. Rainfall amounts will
average between 2 and 3 inches...with locally higher amounts
possible. This rainfall will likely produce rises on area
rivers...with localized minor flooding possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ098-250945-
Virginia Beach-
545 AM EDT Mon Apr 24 2017

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM TO 10 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

Low pressure will track east across the Carolinas through tonight..then
lift northeast along the Mid-Atlantic coast Tuesday and Tuesday
night. East winds will increase tonight, with gusts of 30 to 40 mph
expected overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

Rain will continue into Tuesday night, with rain falling heavily at
times across the outlook area on Tuesday. Rainfall amounts will
average between 1 and 2 inches...with locally higher amounts
possible. This rainfall will likely produce rises on area
rivers...with localized minor flooding possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ099-100-250945-
Maryland Beaches-Accomack-Northampton-
545 AM EDT Mon Apr 24 2017

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO 4 PM EDT TUESDAY...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Today and Tonight.

Low pressure will track east across the Carolinas through tonight...then
lift northeast along the Mid-Atlantic coast Tuesday and Tuesday
night. East winds will increase tonight, with gusts of 30 to 40 mph
expected overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

Rain will continue into Tuesday night, with rain falling heavily at
times across the outlook area on Tuesday. Rainfall amounts will
average between 1 and 2 inches...with locally higher amounts
possible. This rainfall will likely produce rises on area
rivers...with localized minor flooding possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ024-VAZ084>086-089-090-093-095>097-523>525-250945-
Inland Worcester-Gloucester-Middlesex-Mathews-Surry-James City-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-York-
Newport News-Hampton/Poquoson-
545 AM EDT Mon Apr 24 2017

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Today and Tonight.

Low pressure will track east across the Carolinas through tonight...then
lift northeast along the Mid-Atlantic coast Tuesday and Tuesday
night. East winds will increase tonight, with gusts of 30 to 40 mph
expected overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Rain will continue into Tuesday night, with rain falling heavily at
times across the outlook area on Tuesday. Rainfall amounts will
average between 1 and 2 inches...with locally higher amounts
possible. This rainfall will likely produce rises on area
rivers...with localized minor flooding possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

05

In the hours before

Local storm report, Apr 24, 1:32 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
132 PM EDT MON APR 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     1 ENE COMO              36.50N 77.00W
04/22/2017                   HERTFORD           NC   EMERGENCY MNGR

            SHEET METAL TORN OFF PORTION OF BUCKHORN
            CHURCH.

&&

WRS
Local storm report, Apr 24, 1:37 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD VA
137 PM EDT MON APR 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     1 NE OAK GROVE          38.19N 76.98W
04/21/2017                   WESTMORELAND       VA   PUBLIC

            SEVERAL LARGE TREES AND POWER LINES DOWNED
            ALONG VA-205 (RIDGE ROAD). PARTIAL ROAD
            CLOSURES REPORTED.

&&
Local storm report, Apr 24, 1:38 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE WAKEFIELD VA
138 PM EDT MON APR 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     TSTM WND DMG     2 SSE COLONIAL BEACH    38.23N 76.96W
04/21/2017                   WESTMORELAND       VA   PUBLIC

            SIGNIFICANT BOAT/BUILDING DAMAGE REPORTED AT THE
            COLONIAL BEACH YACHT CENTER.

&&

DEROSA

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 4:56 AM EDTHigh Surf AdvisoryAKQCurrituck38 hr
Apr 24, 4:44 AM EDTGale WarningAKQ32 hr
Apr 24, 4:56 AM EDTCoastal Flood StatementAKQSurry, City of Chesapeake8 hr
Apr 24, 8:16 AM EDTSmall Craft AdvisoryAKQ7 hr
Apr 24, 5:05 PM EDTCoastal Flood StatementAKQAccomack, Gloucester, James City, Lancaster, Mathews, Middlesex and 10 more10 hr

Nearby

Wind Advisories in Virginia, 2017Wind Advisories in North Carolina, 2017Wind Advisories in Maryland, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.